| Model Number |
53514 |
| Health Effect - Clinical Code |
No Information (3190)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Event or Problem Description
It was reported that the device lacked lubricity.The complainant stated that the water packet appeared to have the correct amount of fluid.
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "intended use the catheter is intended for urinary bladder drainage in adult males and females requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Efficacy of the catheter in preventing urinary tract infection during intermittent use has not been established.The device is not intended to be used as a treatment for active urinary tract infection.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.Instructions for use the catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.Release the water prior to opening the sealed catheter pouch: apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.Wet the catheter hold package with printed side up.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.Use the catheter peel back package to expose funnel end of catheter.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.Remove catheter and use according to physicians instructions.Active ingredient the catheter contains 10.2 +/- 2.0 micrograms nitrofurazone (5 nitro-2-furaldehyde semicarbazone) per mm2.The amount of nitrofurazone per mm2 remains constant regardless of catheter french size.The funnel end of the catheter is excluded in calculating the catheter surface area." (b)(4).
Event or Problem Description